Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2014, 12:23 PM MST for Coconino County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2014, 12:23 PM MST (19:23 UTC)
- Expired
- Jul 1, 2014, 12:50 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:45 AM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 9:45 AM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST TUE JUL 1 2014 .SYNOPSIS...EXPECT INCREASING CHANCES FOR SHOWER AND THUNDERSTORMS WITH SLOWLY COOLING DAYTIME HIGH TEMPERATURES THIS WEEK. FOR FRIDAY THROUGH THE WEEKEND...THE CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASES SIGNIFICANTLY WITH NEAR NORMAL DAYTIME HIGH TEMPERATURES IN THE FORECAST. && .DISCUSSION...DAYTIME TEMPS SHOULD PEAK TODAY WITH THE HIGHEST READINGS SO FAR THIS SEASON. THE WARMEST LOCATIONS...INCLUDING THE LOWER PORTIONS OF THE GRAND CANYON AND LOWER YAVAPAI COUNTY...WILL REMAIN BELOW HEAT WARNING CRITERIA...BUT THOSE OUTDOORS SHOULD STILL USE CAUTION. TEMPS ARE EXPECTED TO GRADUALLY DECREASE THROUGH THE WEEK DROPPING MUCH CLOSER TO NORMAL BY THE WEEKEND. && .prev DISCUSSION (355 am)...HIGH PRESSURE IS CENTERED JUST TO OUR WEST THIS MORNING AND WILL GRADUALLY SHIFT EASTWARD ACROSS ARIZONA OVER THE NEXT COUPLE OF DAYS. THIS WILL BEGIN THE TRANSITION TO MONSOON SEASON AS MOISTURE INCREASES ACROSS THE AREA THROUGH THE WEEK. THE MAIN FORECAST UPDATES THIS MORNING WERE TO INCREASE PRECIPITATION CHANCES OVER THE NEXT COUPLE OF DAYS. A SLIGHT INCREASE IN MOISTURE ON MONDAY TRIGGERED A FEW SHOWERS AND THUNDERSTORMS MAINLY OVER COCONINO COUNTY. ENOUGH INSTABILITY AND MOISTURE RESIDES OVER THE AREA TODAY FOR AFTERNOON CONVECTION TO GENERATE MOSTLY ISOLATED SHOWERS AND THUNDERSTORMS... WITH SLIGHTLY HIGHER COVERAGE AS COMPARED TO MONDAY. STORMS WILL STILL PRODUCE VERY LIGHT PRECIPITATION AMOUNTS AND GUSTY OUTFLOW WINDS DUE TO AN UNSATURATED BOUNDARY LAYER...BUT THERE IS POTENTIAL FOR LOCALLY MEASURABLE RAINFALL. SIMILAR COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY AND THURSDAY THOUGH DEEPER MOISTURE WILL INCREASE CHANCES FOR MEASURABLE RAIN...ESPECIALLY ACROSS THE WHITE MOUNTAINS WHERE MOISTURE DEPTH IS GREATEST. THE HIGH PRESSURE RIDGE AXIS PUSHES EAST OF ARIZONA BY FRIDAY ALLOWING SOUTHEASTERLY FLOW TO SPREAD MOISTURE ACROSS ALL OF NORTHERN ARIZONA FRIDAY INTO THE COMING HOLIDAY WEEKEND. EXPECT AN ACTIVE MONSOON PATTERN WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY FROM FRIDAY (4TH OF JULY) THROUGH THE WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT -SHRA/-TSRA FROM 18Z-03Z...ESPECIALLY OVER HIGHER TERRAIN. BASES FROM 8-10KFT AGL. STRONGEST STORMS WILL PRODUCE BRIEF MVFR CONDITIONS AND WIND GUSTS TO 45KTS. AREAS OF SMOKE WILL BE PRESENT SOUTHEAST OF KSOW DUE TO THE SAN JUAN FIRE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...TODAY AND WEDNESDAY...HIGH PRESSURE WILL SLOWLY STRENGTHEN OVER ARIZONA THIS WEEK...PRODUCING HOT TEMPERATURES. MOISTURE WILL CONTINUE TO INCREASE...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING AS WELL. LOWER LEVELS WILL BE SLOWER TO MOISTEN...RESULTING IN LOW PRECIPITATION PRODUCING SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL OF STRONG GUSTY OUTFLOW THUNDERSTORM WINDS. THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL MOVE INTO NEW MEXICO AND WILL ALLOW MORE MOISTURE TO SPREAD NORTHWARD INTO ARIZONA. THIS WILL RESULT IN INCREASING COVERAGE FOR SHOWERS AND THUNDERSTORMS THAT WILL LIKELY PRODUCE WETTING RAINS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........db/MCS AVIATION.......rr FIRE WEATHER...TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 4:40 AM MST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 440 AM MST TUE JUL 1 2014 AZZ004>018-037>040-020715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 440 AM MST TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY EVENING OVER THE HIGHER TERRAIN OF NORTHERN ARIZONA. THESE STORMS WILL PRODUCE VERY LITTLE RAINFALL WITH THE PRIMARY THREATS BEING LIGHTNING AND STRONG OUTFLOW WINDS IN EXCESS OF 40 MPH. THE HOTTEST TEMPERATURES SO FAR THIS SEASON ARE FORECAST FOR TODAY. FORECAST HIGHS IN THE BOTTOM OF THE GRAND CANYON ARE EXPECTED TO REACH 111 DEGREES...AND THOSE PLANNING OUTDOOR ACTIVITIES THERE SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOONAL MOISTURE WILL INCREASE ACROSS NORTHERN ARIZONA THROUGH THE COMING WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON. THUNDERSTORM CHANCES WILL INCREASE FRIDAY (4TH OF JULY) THROUGH THE HOLIDAY WEEKEND AS AMPLE MOISTURE SPREADS NORTH ACROSS THE STATE. TEMPERATURES ARE EXPECTED TO GRADUALLY COOL CLOSER TO NORMAL THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:37 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 23 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.